Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 49, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Oct 29, 2009, 9:33 PM CDT for Clark County, Scotland County, Missouri; Hancock County, Henderson County, Illinois; 4 counties in Iowa. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 29, 2009, 9:33 PM CDT (02:33 UTC)
- Expired
- Oct 30, 2009, 5:30 AM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Des Moines County, IA, Henry County, IA, Lee County, IA, Van Buren County, IA, Hancock County, IL, Henderson County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 150 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 29, 10:11 PM CDT | FLASH FLOOD | 5 Nw Croton, IA | DES MOINES RIVER AND CREEKS FLOODING ROADS. CREEKS OUT OF BANKS FLOODING FEILDS. RAIN FALLING HARD WITH AROUND 2 INCHES THUS FAR. |
| Oct 29, 11:12 PM CDT | FLASH FLOOD | 3 Nw Luray, MO | ROUTE K CLOSED DUE TO FLASH FLOODING. ROUTE A ALSO HAS WATER OVER ROAD...AND IS BEING INVESTIGATED BY MO DOT TO POTENTIALLY CLOSE AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 300233
FFWDVN
IAC057-087-111-177-ILC067-071-MOC045-199-301030-
/O.NEW.KDVN.FF.W.0049.091030T0233Z-091030T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 PM CDT THU OCT 29 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
DES MOINES COUNTY IN SOUTHEAST IOWA...
SOUTHERN HENRY COUNTY IN SOUTHEAST IOWA...
LEE COUNTY IN SOUTHEAST IOWA...
SOUTHEASTERN VAN BUREN COUNTY IN SOUTHEAST IOWA...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 530 AM CDT FRIDAY
* AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A HEAVY RAIN OVER THE WARNED AREA. AN ADDITIONAL
HALF TO 1 INCH OF RAIN IS EXPECTED THROUGH 1 AM. REPORTS OF ROADS
IMPACTED BY WATER ARE INCREASING...WITH MISSOURI STATE PATROL
CLOSING ROUTE T NEAR BIBLE GROVE IN SCOTLAND COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
BOSTON...COLUSA...WEST POINT...WEST BURLINGTON...ST. PAUL...
SALEM...PILOT GROVE...NEW LONDON...MIDDLETOWN...MEDIAPOLIS...
LOWELL...HILLSBORO...FRANKLIN...DONNELLSON...DENMARK...DANVILLE...
CROTON...CANTRIL...BONAPARTE...BENTONSPORT/VERNON...TERRE HAUTE...
STRONGHURST...ROZETTA...RARITAN...NIOTA...LA HARPE...GULFPORT...
GLADSTONE...DISCO...DALLAS CITY...CARMAN AND BIGGSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
&&
LAT...LON 4019 9146 4020 9151 4025 9151 4025 9194
4030 9196 4030 9236 4054 9236 4059 9232
4060 9220 4065 9220 4107 9135 4107 9081
4067 9081 4064 9083 4064 9091 4019 9094
$$
ERVIN2 follow-up statements
000
WGUS73 KDVN 300432
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1132 PM CDT THU OCT 29 2009
IAC057-087-111-177-ILC067-071-MOC045-199-301030-
/O.CON.KDVN.FF.W.0049.000000T0000Z-091030T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-HENRY IA-HANCOCK IL-HENDERSON IL-
CLARK MO-SCOTLAND MO-
1132 PM CDT THU OCT 29 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
SCOTLAND...CLARK...HENDERSON...HANCOCK...SOUTHERN HENRY...DES
MOINES...SOUTHEASTERN VAN BUREN AND LEE COUNTIES...
AT 1112 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND SPOTTERS
REPORTED A THEAVY RAIN PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST POINT...
WEST BURLINGTON...ST. PAUL...SALEM...PILOT GROVE...NEW LONDON...NEW
BOSTON...MOUNT PLEASANT...MONTROSE...MIDDLETOWN...MEDIAPOLIS...
LOWELL...KEOSAUQUA...HILLSBORO...FRANKLIN...FORT MADISON...
DONNELLSON...DENMARK...DANVILLE...CROTON...CANTRIL...BURLINGTON...
BONAPARTE...BENTONSPORT/VERNON...TERRE HAUTE...STRONGHURST...
ROZETTA...RARITAN...OQUAWKA...NIOTA...NAUVOO...LA HARPE...GULFPORT...
GLADSTONE...DISCO...DALLAS CITY...COLUSA...CARMAN...BIGGSVILLE AND
ADRIAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
&&
LAT...LON 4019 9146 4020 9151 4025 9151 4025 9194
4030 9196 4030 9236 4054 9236 4059 9232
4060 9220 4065 9220 4107 9135 4107 9081
4067 9081 4064 9083 4064 9091 4019 9094
$$
ERVIN000
WGUS73 KDVN 301034
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 AM CDT FRI OCT 30 2009
IAC057-087-111-177-ILC067-071-MOC045-199-301038-
/O.EXP.KDVN.FF.W.0049.000000T0000Z-091030T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-HENRY IA-HANCOCK IL-HENDERSON IL-
CLARK MO-SCOTLAND MO-
534 AM CDT FRI OCT 30 2009
...THE FLASH FLOOD WARNING HAS EXPIRED AT 530 AM CDT FOR SCOTLAND...
CLARK...HENDERSON...HANCOCK...SOUTHERN HENRY...DES MOINES...
SOUTHEASTERN VAN BUREN AND LEE COUNTIES...
AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING
THAT THE HEAVY RAIN THREAT HAD SHIFTED EAST OF THE WARNED AREA AND
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE FLASH
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE...CREEKS IN THE PREVIOUSLY
WARNED AREA WILL REMAIN SWOLLEN AND DRAINAGE DITCHES FULL OF WATER
THROUGH AT LEAST MIDDAY.
A FEW ROADS WERE STILL REPORTED TO BE CLOSED IN CLARK COUNTY
MISSOURI BUT THE WATER WAS RETREATING.
LAT...LON 4019 9146 4020 9151 4025 9151 4025 9194
4030 9196 4030 9236 4054 9236 4059 9232
4060 9220 4065 9220 4107 9135 4107 9081
4067 9081 4064 9083 4064 9091 4019 9094
$$
HLADIKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 3:40 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Oct 29, 3:40 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CDT THU OCT 29 2009
.SYNOPSIS...
VIGOROUS FALL STORM SYSTEM WILL CONTINUE TO IMPACT THE REGION
TONIGHT AND FRIDAY. THE UPPER LOW WAS MOVING OUT OF THE 4 CORNERS
REGION AT MIDDAY. OUT AHEAD OF THE DEEP TROUGH...GULF MOISTURE AND
WIDESPREAD SHOWERS AND THUNDERSTORMS EXTENDED FROM EASTERN TX NORTH
INTO IA AND IL. AT THE SURFACE...THE MAIN AREA OF LOW PRESSURE
WAS CENTERED JUST EAST OF WICHITA WITH MSAS INDICATING A LARGE
AREA OF 3 TO 4 MB PRESSURE FALLS OUT AHEAD FROM EASTERN IA SOUTH
INTO AR. A SERIES OF SHORTWAVES LIFTING N-NE AHEAD OF THE UPPER
TROUGH CONTINUES TO PRODUCE WIDESPREAD SHOWERS IN THE 50 TO 60KT
MOISTURE RICH RETURN FLOW WITH MODERATE TO SEASONALLY HEAVY
RAINFALL RATES OVER MUCH OF THE REGION.
&&
.SHORT TERM...TONIGHT AND FRIDAY...
CHALLENGING FORECAST CONTINUES WITH PRIMARY FOCUS NOW ON RAINFALL
AMOUNTS AND FLOODING POTENTIAL THIS EVENING. ONCE THE DEEPER
MOISTURE ADVECTED INTO THE AREA FOLLOWING THE FIRST ROUND OF RAIN
THIS MORNING...IT WAS NOTED THAT RAINFALL EFFICIENCY HAD
INCREASED...AS RADAR ESTIMATES WENT FROM WAY OVERESTIMATING
RAINFALL AMOUNTS TO NEARLY UNDERESTIMATING...BASED ON GROUND
TRUTH EARLY THIS AFTERNOON. RADAR STP HAS INDICATED THE HEAVIEST
RAIN SO FAR HAS FALLEN IN A SWATH FROM SCOTLAND COUNTY MO N-NE
THROUGH JEFFERSON AND WASHINGTON COUNTIES IN SE IA. 1 TO 2 INCH AMOUNTS
HAVE BEEN REPORTED IN THIS AREA AND A FEW CREEKS AND STREAMS WERE
REPORTED RUNNING AT AND ABOVE BANKFUL.
MORE MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN N
CENTRAL MO HEADING TOWARD THESE ALREADY SATURATED AREAS. THESE HAVE
BEEN INCREASING IN INTENSITY OVER THE PAST HOUR. PARAMETERS
SUPPORTING ADDITIONAL MODERATE TO HEAVY RAIN...INCLUDING HIGH PW AIR
AND ADDITIONAL MID LEVEL SHORTWAVES...SHIFTS EAST TO TARGET THE
EASTERN HALF OF THE CWA THIS EVENING. THE 12Z ECMWF HAS EXTENDED A
LARGE 1 TO 2 INCH QPF AREA FURTHER NW FROM PREVIOUS RUNS INTO MUCH
OF THE CWA EAST OF THE MS RIVER AND ESPECIALLY SOUTH OF I-80 FOR
THE 12 HOURS ENDING 12Z...WHICH IS LOOKING REASONABLE. CONSIDERING
THIS...AND THE ALREADY SATURATED GROUND IN SE IA...HAVE GONE WITH
A FLASH FLOOD WATCH FOR ROUGHLY THE SOUTHERN HALF OF THE FORECAST
AREA FOR OVERNIGHT.
THREAT FOR HEAVY RAIN WILL ENDS FOLLOWING THE PASSAGE OF THE COLD
FRONT EARLY FRI MORNING. HAVE FOLLOWED A MODEL BLEND FRONTAL TIMING.
THE UPPER TROUGH REMAINS OUT WEST THROUGH THE DAY AND WILL KEEP
CHANCES FOR MAINLY DRIZZLE OR VERY LIGHT RAIN IN THE LINGERING
CYCLONIC CURVATURE FRI. DEEP MIXING IN THE DRY SLOT EARLY IN THE
DAY WILL MIX DOWN WARMER TEMPERATURES EARLY IN THE DAY FOLLOWED BY
STEADY TO FALLING TEMPERATURES IN THE AFTERNOON. THUS HAVE EARLY
HIGHS IN THE MID 50S WEST TO LOWER 60S FAR EAST BEFORE COLD
ADVECTION INCREASES ALOFT BEHIND THE STRONG LOW LIFTING N INTO
CANADA. RESULTING PRESSURE GRADIENT WILL KEEP WINDS BRISK FROM THE
SW TO W THROUGH THE DAY.
..SHEETS..
.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
POOR RUN-RUN CONTINUITY PLAGUING NOT ONLY NA MODELS BUT TYPICALLY MORE
STABLE ECMWF AS WELL... AS SHIFT TO SEMI-ZONAL/WEST NORTHWEST FLOW
GIVING MODELS FITS WITH RESPECT TO FEATURES/TIMING... THUS CONFIDENCE
IS AVERAGE TO BELOW ON FCST DETAILS NEXT 7 DAYS. PRIOR THOUGH TO THE
PATTERN CHG MODELS HAVE ESPECIALLY DIFFICULT TIME RESOLVING STRENGTH
AND TRACK OF RESIDUAL ENERGY HANGING BACK IN THE SOUTHWEST. WED 12Z
GFS HAD CLOSED LOW ALONG THE KS/MO BORDER AND WAS FURTHEST NW WITH
TRACK AND SWIPED SE 1/2 WITH PCPN LATE SAT/SAT NGT. SUBSEQUENT RUNS
HAVE GONE BACK AND FORTH BETWEEN OPEN WAVE AND CLOSED SYSTEM... WITH
PAST COUPLE OF RUNS BACK TO A CLOSED LOW BUT NOW TRACKING MUCH
FURTHER SOUTH ACROSS THE TN VALLEY. ECMWF BACK AND FORTH AS WELL...
AND NOW OPENS SYSTEM UP WITH GENERAL LONGWAVE TROUGH SWEEPING THROUGH
MID MISSISSIPPI VALLEY SAT AM. APPEARS AS DEGREE OF PHASING AND
INTERACTION WITH NORTHWEST CANADA ENERGY GIVING MODELS FITS HERE...
AND TRENDS APPEAR TO BE WEAKER THUS SIDING TOWARD LITTLE/NO IMPACTS
FROM RESIDUAL ENERGY SW. BUT...WITH MID/UPPER LEVEL TROUGH STILL TO
PASS FRI NGT CANT RULE OUT SOME DRIZZLE WITH FAVORABLE FCST SOUNDINGS
AND TSECTS SHOWING WEAK/NIL LIFT AND DRY MID LEVELS AND TRAPPED LLVL
MOISTURE BENEATH INVERSION. SMALL POPS MAY NEED TO BE INCLUDED ESPECIALLY
NORTH FRI NGT INTO EARLY SAT AM WHERE SOME MODELS PROG CURRENT WAVE
OF MANITOBA TO PROPAGATE SE IN BEHIND DEPARTING SYSTEM HEADED FOR JAMES
BAY. GIVEN POOR MODEL RUN-RUN CONTINUITY HAVE OPTED TO LEAVE OUT ATTIM.
BEYOND THIS...WITH SEMI-ZONAL TO WEST/NORTHWEST FLOW DOMINATING EXPECT
THE REST OF THE PERIOD TO FEATURE NEAR NORMAL TEMPS WITH A LOT OF
DRY TIME. THIS DOES NOT MEAN PCPN CHCS WILL BE NIL. IN FACT POTENTIAL
FOR COUPLE SYSTEMS ONE LATE SUN-EARLY MON WHICH MAY BRING SOME -RA WITH
WARM ADVECTION/ISENTROPIC LIFT AHEAD OF NEXT FRONT... WITH ANOTHER CHC
POTENTIALLY AROUND MIDWEEK AS PATTERN WOULD SUGGEST ABOUT EVERY COUPLE
DAYS OR SO. WITH GULF OF MEXICO MOISTURE COMPLETELY CUT OFF ANY PCPN
SHOULD BE LIGHT. ..MCCLURE..
&&
.AVIATION...
SHOWERS WITH MODERATE RAINFALL AND IFR CONDITIONS WILL CONTINUE TO
STREAM NORTHWARD THROUGH THE TERMINALS UNTIL WELL AFTER MIDNIGHT
TONIGHT AS A STRONG FALL STORM SYSTEM INTENSIFIES AND MOVES THROUGH
THE CENTRAL PLAINS. THERE WILL BE EMBEDDED THUNDERSTORMS...BUT THE
PROBABILITY OF IMPACTING ANY SITE IS TOO LOW FOR INCLUSION IN
FORECASTS BEYOND USING CB IN THE CLOUD GROUP. THERE WILL BE A FEW
GAPS IN THE LOW CLOUDS AND PERIODS OF MVFR AND EVEN VFR CIGS THIS
AFTERNOON BEFORE CONDITIONS RETURN TO PREVAILING IFR AFTER SUNSET.
HEAVIER SHOWERS OVERNIGHT WILL LOWER CIGS TO LIFR. SOUTHEAST WINDS
FROM 15 TO 25KTS WILL VEER TO THE SOUTHWEST FRIDAY MORNING WITH THE
PASSAGE OF A COLD FRONT. CURRENT THINKING IS THAT CONDITIONS WILL
THEN IMPROVE TO MVFR AND POSSIBLY VFR LATER FRIDAY MORNING.
..SHEETS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR DES MOINES-HENRY IA-
JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CLARK-SCOTLAND.
&&
SHEETS/MCCLUREHazardous weather outlook, Oct 29, 4:47 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 447 AM CDT THU OCT 29 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-301000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 447 AM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL TRACK OUT OF THE SOUTHERN PLAINS AND INTO THE UPPER MIDWEST TODAY AND TONIGHT. PERIODS OF LIGHT TO MODERATE RAIN AND ISOLATED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED. RAINFALL AMOUNTS SHOULD RANGE FROM AROUND A HALF INCH IN THE NORTHWEST...TO AROUND AN INCH IN THE SOUTHEAST PORTIONS OF THE OUTLOOK AREA. THIS ADDITIONAL RAINFALL IS EXPECTED TO CAUSE RIVERS THAT ARE ALREADY HIGH TO FALL MORE SLOWLY OR REMAIN STEADY FOR THE NEXT COUPLE DAYS. BREEZY SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH FOR THIS AFTERNOON AND EARLY EVENING. SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTHWEST WINDS BEHIND THE DEPARTING STORM SYSTEM WILL OCCASIONALLY GUST TO 30 TO 40 MPH ON FRIDAY. HOWEVER WINDS WILL GRADUALLY DIMINISH FRIDAY NIGHT...AS INTENSE LOW PRESSURE TRACKS NORTHEAST TO JAMES BAY CANADA BY SATURDAY MORNING. DRIVERS OF HIGH PROFILE VEHICLES MAY WANT TO USE EXTRA CAUTION IN THESE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LE/HAASE
In the hours before
Local storm report, Oct 29, 8:33 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
833 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY RAIN 1 SW NEW LONDON 40.92N 91.42W
10/29/2009 M1.10 INCH HENRY IA TRAINED SPOTTER
TOTAL SO FAR. CREEKS ARE RUNNING FULL.
&&
MIKEZLocal storm report, Oct 29, 8:51 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
851 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HEAVY RAIN 4 E WHAT CHEER 41.40N 92.28W
10/29/2009 M2.30 INCH KEOKUK IA TRAINED SPOTTER
TOTAL SO FAR. CREEKS AND STREAMS RUNNING BANK FULL.
&&
MIKEZLocal storm report, Oct 29, 9:04 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
10/29/2009 M2.50 INCH BENTON IA TRAINED SPOTTER
TOTAL SO FAR.
&&
MIKEZLocal storm report, Oct 29, 9:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
10/29/2009 M1.90 INCH LINN IA TRAINED SPOTTER
TOTAL SO FAR.
&&
MIKEZSpecial weather statement, Oct 29, 9:19 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 919 PM CDT THU OCT 29 2009 IAZ053-054-064>068-077-078-087>089-098-099-ILZ009-015-016-024>026- 034-035-MOZ009-010-300500- JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON- LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-WHITESIDE- ROCK ISLAND-HENRY IL-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH- SCOTLAND-CLARK- INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT... WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON... KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 919 PM CDT THU OCT 29 2009 ...HEAVY RAIN THROUGH 6 PM... AREAS OF HEAVY RAIN SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST THROUGH THIS EVENING. UP TO A HALF INCH IN AN HOUR IS POSSIBLE WITH THESE STORMS. THE GROUND SATURATED ALREADY...AND THIS RAIN IS EXPECTED TO CAUSE MINOR FLOODING...AND IN SOME CASES FLASH FLOODING MAY BECOME A THREAT. DO NOT CROSS A FLOODED ROAD...AND REPORT ANY WATER OVER ROADS TO LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE.
Local storm report, Oct 29, 9:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HEAVY RAIN 2 W CEDAR RAPIDS 41.97N 91.71W
10/29/2009 M1.97 INCH LINN IA TRAINED SPOTTER
TOTAL SO FAR.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 7:32 PM CDT | River Flood Warning | DVN | Clark | 40 hr |
| Oct 29, 10:16 PM CDT | River Flood Warning | DVN | Clark | 55 hr |
| Oct 30, 9:06 AM CDT | River Flood Warning | DVN | Clark | 61 hr |
| Oct 30, 3:25 AM CDT | River Flood Warning | DVN | Hancock, McDonough | 69 hr |
| Oct 30, 9:47 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 3 days |
| Oct 30, 9:47 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 3 days |
| Oct 29, 7:30 PM CDT | River Flood Warning | DVN | Johnson, Washington | 4 days |
| Oct 29, 8:44 PM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 10 days |
| Oct 29, 8:44 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 50 hr |
| Oct 29, 8:44 PM CDT | River Flood Warning | DVN | Louisa | 5 days |
| Oct 29, 8:48 PM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 4 days |
Nearby
Flash Flood Warnings in Iowa, 2009Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.